Jump to content

Blood Thinners And Pots???


Tzipora
 Share

Recommended Posts

Hi everyone,

I have a blood clot from the PICC line I use to get my nutrition (TPN/ IV nutrition, due to severe GI dysmotility). I got put on Coumadin and a week of Lovenox injections and I am a complete mess. It started with nausea and vomiting way worse than any I've ever experienced (and I live with chronic nausea and vomit fairly often but it's never been anywhere near as awful as since I started the blood thinners!) And now I'm getting more and more shaky and dizzy. It's only been three days. I can hardly type my hands are so shaky and they feel numb and tingly and kind of cold. I suspect I have some neuropathy issues in general (undiagnosed) but again, this feels worse than anything I am used to. At this point I feel like I'm in the worst autonomic flare up I've ever had. And it scares me because none of my doctors or the hospitals around here have any freaking clue about POTS and Dysautonomia. I was in the hospital a month ago with various issues and was in a severe POTS flare up and they could not help me. I'd tell them I had POTS, that my autonomic nervous system is very dysfunctional and they could see my orthostatic tachycardia and just kept insisting I was dehydrated and later the doctor eventually told me that neurology had never heard of my issues and that my issues were just too rare for them to know what to do. (Thjey also couldn't do a thing for my GI issues either...). My own primary care doctor tried to insist I don't have ANS issues and it's all my anemia...and I'm sure anemia and blood thinners can't be the world's greatest mix either... Nor or blood thinners and the wonky menstrual issues I have a good mix...

So I'm not sure what to do and I'm just trying to get through the weekend at this point. I only have a superficial clot, not DVT. They flat out told me they wouldn't even treat it if not for my PICC line. The clot is in a superficial vein, the same vein in may arm that my PICC line is in and it rubs against the line making my infusions very painful. And potentially the clot could make it impossible for me to use my line. But I'm hoping to get a port anyway... So I'm not sure if there's maybe a way around this entirely or not. Obviiously i need to speak with my doctors too, I know that.

But I am really wondering if the POTS (and the doctors who diagnosed me with POTS said they're sure I've got even more autonomic issues but they are unable to test for them...) is also adding to the complications here and I wanted to ask on this forum since as I said, my doctors don't know a thing about POTS...

I get that there are blood volume and blood flow issues with POTS which is why I'm wondering if that might be adding to my blood thinner misery.... Any one have any experience here?

Link to comment
Share on other sites

I have pots and an autoimmune clotting disorder. I take warfarin (coumadin) and plavix and took lovenox for 1-2 months before switching to warfarin. I also peridically take lovenox if my INR is low.. I have had no problems with any of this affecting my pots. Make sure you are getting enough salt and fluid intake.

Link to comment
Share on other sites

Or, you could be having a reaction to the Coumadin and Lovenox... Wonder if an OTC antihistamine would help?

I had total GI paralysis (still have colonic inertia) after a GI surgery. It was awful. I am so sorry that you are living with it :( . Check out this article, might give you and your docs new avenues for treatment.

http://alford.grimtrojan.com/Mast_Cells_GI_Motility_Disease.htm

All the best-

Julie

Link to comment
Share on other sites

I have been on lovanox for a year with no side effects, I have heard of Coumadin causing problems with many people (even non POTSies), so I opted for the lovanox shots. Have they tested you for clotting factors? I would HIGHLY recommend it - the Factor 5 Leden gene can make clotting a real issue, and cause issues with amy kind of PICC or Central line/port, and is fairly common.

If they can not help you, they can inpatient send you to another hospital that can. I was shipped off to Hopkins, thank God, from my local hospital. There is nothing wrong with asking if you dont feel you are getting the care you need/deserve. You can also demand different doctors. It sounds like you have some serious issues going on, and the clotting (even if its not a DVT) makes it a BIG deal. Did they check everywhere for clots? Including your jugualr and heart?

Sorry about the 20 questions, but I was improperly cared for with a PICC line and clots - and it almost killed me and could have been prevented. Feel free to PM me :)

Claire

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...